Boulajaad S1*, Michouar M1, Ait Errami1, Oubaha S2, Samlani Z1 and Krati K1
1Department of Hepato-Gastro-Enterology, CHU Mohammed VI Marrakech, Morocco
2Department of Medicine, University Cadi Marrakech, Morocco
Colonic melanosis is a pigmentation disorder of the colonic mucosa, shown by colonoscopy. Confirmation is provided by the anatomo-pathological study of colonic biopsies. This is a rare pathology which most often results from excessive and prolonged use of anthraquinone laxatives during constipation and which resolves within a few months after stopping the laxatives. But other
rare etiologies are found such as the use of diacerein antiarthrosics which is the subject of our observation.
In this regard, we present the case of a 58-year-old woman presenting with chronic abdominal pain revealing colonic melanosis following prolonged use of antiarthrosis medication: diacerein, with no notion of chronic use of laxatives.
Melanosis; Colon; Laxatives; Anthraquinone; Diacerein
Boulajaad S, Michouar M, Errami A, Oubaha S, Samlani Z, Krati K. Very Rare Cause of Colonic Melanosis Apart
from Taking Anthraquinone Laxatives. Ann Curr Gastroenterol Rep. 2021;1(1):1004.